Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 58, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 27, 2008, 5:25 PM CDT for Jasper County, Mississippi. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2008, 5:25 PM CDT (22:25 UTC)
- Expired
- Jul 27, 2008, 7:00 PM CDT
- In force
- 95 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1813 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 272225
FFWJAN
MSC061-280000-
/O.NEW.KJAN.FF.W.0058.080727T2225Z-080728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 700 PM CDT
* AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM A LARGE CLUSTER OF THUNDERSTORMS OVER CENTRAL
PORTIONS OF THE COUNTY THE WARNED AREA ALONG HIGHWAY 503.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TURNERVILLE
AND PAULDING
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA WHERE UP TO TWO INCHES HAS LIKELY ALREADY FALLEN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3196 8924 3209 8922 3209 8902 3196 8899
3183 8899 3181 8922
$$
401 follow-up statement
000
WGUS74 KJAN 280008
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CDT SUN JUL 27 2008
MSC061-280017-
/O.EXP.KJAN.FF.W.0058.000000T0000Z-080728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER MS-
708 PM CDT SUN JUL 27 2008
...THE FLASH FLOOD WARNING EXPIRED FOR JASPER COUNTY...
AT 707 PM...RADAR CONTINUED SHOWING LIGHT RAINS AND SOME OCCASIONAL
LIGHTNING FROM THE STORMS IN SOUTHEAST MISSISSIPPI. NO ADDITIONAL
HEAVY RAINS ARE LIKELY IN JASPER COUNTY.
LAT...LON 3196 8924 3209 8922 3209 8902 3196 8899
3183 8899 3181 8922
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:45 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 27, 3:45 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT SUN JUL 27 2008
.DISCUSSION...TONIGHT THROUGH TUESDAY...THE UPPER LEVEL DISTURBANCE
THAT WAS MOVING EAST ACROSS THE MID SOUTH REGION EARLIER...HAS BEGUN
DIVING SOUTHEAST DOWN THE BACKSIDE OF AN UPPER LEVEL TROUGH. A
THETA-E RIDGE ALSO EXISTS OVER AN AREA THAT ROUGHLY ENCOMPASSES MUCH
OF THE EASTERN HALF OF THE FORECAST AREA. THIS IS WHERE ISOLATED TO
SCATTERED CONVECTION IS ALSO LOCATED THIS AFTERNOON. BECAUSE THIS
ACTIVITY IS ROOTING ITSELF WITHIN THIS RICHER THETA-E AIR
(350-360K)...ITS ABLE TO MAINTAIN ITSELF BETTER AND IN MANY CASES
INTENSIFY...ALTHOUGH BRIEFLY. SOME STRONG...TO POTENTIALLY ISOLATED
SEVERE...STORMS ARE POSSIBLE WITH STRONG TO DAMAGING WINDS BEING THE
MAIN CONCERN...WITH THE POTENTIAL FOR HAIL ALSO PRESENT.
THROUGH OUT THE REST OF THE AFTERNOON AND INTO THE EVENING...THIS
DISTURBANCE SHOULD CONTINUE TO TRACK TO THE SOUTHEAST AND SLOWLY
BEGIN TO WEAKEN IN INTENSITY AS WE BEGIN LOSING DAYTIME HEATING.
IT SHOULD AFFECT LOCATIONS MAINLY ALONG AND EAST OF A GREENWOOD TO
CARTHAGE TO QUITMAN LINE...WHICH IS WHERE THE BEST POPS WILL BE
PAINTED THIS EVENING.
MOST LOCATIONS WILL SEE MOSTLY CLEAR SKIES TONIGHT...BUT SOME HIGH
CLOUDS WILL BE LEFT OVER IN THE EAST AND NORTHEAST AS A RESULT OF
THE DISTURBANCE. WITH THE WARMER TEMPERATURES ALOFT AND BASED ON
LOWS FROM LAST NIGHT...IVE UPPED LOW TEMPERATURES A FEW DEGREES IN
MOST PLACES WEST OF INTERSTATE 55 TONIGHT. EAST OF INTERSTATE
55...BECAUSE OF ITS LOOKING LIKE THIS AREA WILL RECEIVE SOME
RAINFALL BEFORE THE DAY IS OUT...ILL STAY A LITTLE CLOSER TO
GUIDANCE.
ANOTHER SCORCHER LOOKS TO BE ON TAP FOR MONDAY AS THE UPPER RIDGE TO
THE WEST BUILDS FURTHER EAST INTO THE FORECAST AREA. THIS...COUPLED
WITH THE WARMER AND DRIER AIR ALOFT...SHOULD REALLY LIMIT CLOUD
COVER LET ALONE CONVECTION OVER THE CWA. I FEEL LIKE GUIDANCE AGAIN
CAME IN TOO LOW WITH ADVERTISED HIGHS...AND THUS IVE OPTED TO RAISE
TEMPERATURES MONDAY AFTERNOON IN MOST AREAS. LOOK FOR MOST
LOCATIONS...ESPECIALLY WEST OF INTERSTATE 55...TO SEE HIGHS AGAIN
RIGHT AROUND TO JUST ABOVE THE CENTURY MARK. FOR AREAS EAST OF
INTERSTATE 55...JUST AS WE SAW TODAY...HIGHS WILL GREATLY DEPEND ON
RAINFALL AMOUNTS OVER THE AREA. STILL...HEAT INDICES SHOULD ONCE
AGAIN AVERAGE BETWEEN 104-109 AS DEW POINTS MIX OUT IN THE UPPER 60S
AND LOWER 70S. THIS WILL ALLOW A HEAT ADVISORY TO REMAIN IN EFFECT
THROUGH AT LEAST MONDAY.
THE GFS DOES BRING A GOOD BIT OF LOW LEVEL GULF MOISTURE BACK INTO
THE CWA TUESDAY AFTERNOON AS THE LOW LEVEL FLOW BECOMES MORE
SOUTHERLY. THIS COULD LEAD TO SLIGHTLY BETTER RAIN CHANCES ACROSS
AREAS MAINLY SOUTH OF INTERSTATE 20 TUESDAY AFTERNOON. HOT HUMID
CONDITIONS THOUGH WILL STILL BE THE MAIN WEATHER STORY DURING THAT
TIME.
AFTER TUESDAY...ALL ASPECTS OF THE PREVIOUS FORECAST WERE KEPT
UNCHANGED. THEREFORE THE PREVIOUS LONG TERM FORECAST DISCUSSION
FOLLOWS. /19/
WEDNESDAY THROUGH NEXT SUNDAY...WED AND THU I HAVE MADE SOME
SIGNIFICANT CHANGES IN RESPECT TO THE LATEST MEX GUI(THE BIGGEST
CHANGES ON WED). LIKE YESTERDAY THE MEX SEEMED TOO COOL WITH HIGHS
ON WED. THE GFS IS PRONE TO TRYING TO COOL THINGS OFF TOO QUICK BUT
THIS TIME IT IS ALSO A LOT WETTER WHICH EXACERBATES THE ISSUE. THERE
IS THIS LOW LEVEL FEATURE...WHICH WOULD ACTUALLY BE REMNANTS OF
YESTERDAYS CONVECTION...OVER THE NRN GULF. BY EARLY WED MORNING THE
GFS TRIES TO PUSH THIS FEATURE NORTH BACK INTO THE AREA ALONG WITH A
SURGE OF GULF MOISTURE. THIS IS CAUSING THE MDL TO PRODUCE
WIDESPREAD SHRA AND TSRA AND IS THE FIRST TIME THE GFS HAS SHOWN
THIS FEATURE. IN ADDITION TO THAT IT IS ALSO TRYING TO BRING THE
REMNANTS OF DOLLY INTO THE AREA FROM THE NW. I AM NOT QUITE BITING
ON THIS SOLN. THE ECMWF IS MUCH DRIER AND QUITE A BIT WARMER SO I
WILL STICK CLOSER TO IT. THIS WILL CAUSE ME TO LOWER POPS BY 20-30%
OVER MOST OF THE AREA AND ALSO RAISE HIGHS BY AS MUCH AS 10 DEGREES
IN SOME LOCATIONS. THE MEX(OP RUN) IS THE LOW MEMBER OF THE ENSEMBLE
GUI FOR HIGHS AND THE HIGH MEMBER FOR POPS. AS A MATTER OF FACT THE
ENSEMBLE MEAN IS ACTUALLY ON AVERAGE 6 DEGREES ABV THE MEX SO THIS
MAKES ME FEEL BETTER ABOUT GOING 8-10 DEGREES WARMER. THIS BASICALLY
GIVES ME NEAR 100 DEGREES IN THE NW AND MID/UPPER 90S IN THE SE. IF
THE ECMWF IS CORRECT THEN THESE TEMPS ARE LIKELY TOO COOL AND WED
COULD BE ANOTHER DAY OF WIDESPREAD 100 DEGREE READINGS. THU SOME OF
THE SAME PROBLEMS ARISE AS THE GFS HAS A GOOD BIT OF CONVECTION
AGAIN AND SEEMS A LITTLE TOO COOL WITH THE LL TEMPS. THE RIDGE
SHOULD START TO RETROGRADE SO I CAN SEE SOME BETTER RAIN CHANCES AND
THIS IS SHOWN BY BOTH THE GFS AND ECMWF. THAT SAID THE MEX GUI STILL
SEEMS TO BE WAY TOO COOL AND WITH H85 TEMPS PROBABLY AROUND 20-21C
HIGHS OF 95-99 SHOULD BE PRETTY GOOD.
HEADING INTO FRI AND THE WEEKEND...THERE ARE SOME QUESTIONS ABOUT
THE EXTENT OF THE MID LEVEL RIDGE/LOCATION OF THE ERN CONUS TROUGH.
THE CONCERN...AND THIS HAS BEEN THE CASE FOR THE LAST FEW WEEKS...IS
HOW FAR EAST WILL THE RIDGE BUILD. THE ECMWF HAS A PRETTY STOUT
RIDGE BUILDING ACROSS THE CNTRL CONUS WITH ITS INFLUENCE EXTENDING
WELL EAST AND THE TROUGH ONLY OVER THE FAR NE STATES. THIS WOULD
SUGGEST PRETTY WARM(HOT) AND MOSTLY DRY CONDITIONS. THE GFS ON THE
OTHER HAND DOES BUILD A PRETTY GOOD RIDGE OVER THE PLAINS BUT TRIES
TO KEEP TROUGHING A GOOD BIT FURTHER EAST RESULTING IN BETTER RAIN
CHANCES AND NOT QUITE AS WARM LL TEMPS. I WILL USE A COMPROMISE FOR
FRI AND STICK CLOSE TO THE ENSEMBLE GUI VALUES. SAT AND SUN I WILL
JUST GO WITH THE MEX UNTIL THE MDLS HAVE A BETTER IDEA OF HOW STRONG
AND FAR EAST THE RIDGE WILL BUILD WHICH WILL BE THE DIFFERENCE
BETWEEN LOWER TO MID 90S AND POSSIBLE 100S AGAIN. /CAB/
&&
.AVIATION...QUITE A BIT MORE THUNDERSTORM COVERAGE IS OCCURING THIS
AFTERNOON THAN EXPECTED...ESPECIALLY OVER THE NORTH CENTRAL
PORTIONS OF THE AREA. GWO SHOULD SEE A THUNDERSTORM WITH VCTY
THUNDERSTORMS AT MEI...JAN AND HBG. THIS ACTIVITY WILL DISSIPATE
DURING THE EARLY EVENING HOURS AND MOST SITES SHOULD BE VFR AGAIN BY
01Z. VFR CONDITIONS SHOULD PREVAIL AREAWIDE OVERNIGHT ALTHOUGH MVFR
CONDITIONS MAY DEVELOP IN THE NORTH CENTRAL PORTIONS BETWEEN 03Z AND
11Z WHERE HEAVY RAIN FELL. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 100 74 99 / 23 11 9 23
MERIDIAN 72 98 73 97 / 23 14 13 30
VICKSBURG 74 100 74 100 / 14 10 6 16
HATTIESBURG 74 98 74 95 / 19 32 12 40
NATCHEZ 74 97 74 97 / 12 12 7 24
GREENVILLE 76 102 76 101 / 25 13 3 10
GREENWOOD 74 100 75 100 / 34 14 6 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR MSZ018-019-025>066-
072>074.
LA...HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR ARZ074-075.
&&
19/22Hazardous weather outlook, Jul 27, 4:27 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 427 PM CDT SUN JUL 27 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 282130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 427 PM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY SCATTERED STRONG...TO ISOLATED SEVERE...STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF THE OUTLOOK AREA. THE COMBINATION OF A STRONG UPPER LEVEL DISTURBANCE DIVING SOUTHEAST ACROSS NORTHEAST PORTIONS OF THE AREA...AND INCREASED AMOUNTS OF INSTABILITY AS A RESULT OF DAYTIME HEATING IN THIS ALREADY MOIST AND UNSTABLE AIRMASS...WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS AREAS MAINLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. SOME OF THIS ACTIVITY COULD BECOME STRONG TO SEVERE...WITH STRONG DAMAGING WINDS AND HAIL BEING THE MAIN CONCERNS. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE POSSIBLE WITH ANY STRONG TO SEVERE STORMS. THIS ACTIVITY IS EXPECTED TO BEGIN SLOWLY WEAKENING IN INTENSITY AROUND SUNSET THIS EVENING. A HEAT ADVISORY ALSO REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH MONDAY. ACTUAL HIGH TEMPERATURES WILL RANGE FROM 97 TO 102 DEGREES MONDAY AFTERNOON. THE HEAT COMBINED WITH HIGH HUMIDITY LEVELS WILL LEAD TO HEAT INDICES BETWEEN 104 AND 109 DEGREES. THE HOTTEST CONDITIONS WILL BE ALONG AND WEST OF INTERSTATE 55. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE HIGH HEAT WILL COMBINE WITH THE HIGH HUMIDITY OVER THE AREA... RESULTING IN HEAT INDICES AROUND 105 DEGREES EACH DAY THROUGH AT LEAST WEDNESDAY. AREAS AROUND THE MISSISSIPPI DELTA REGION WILL SEE THE HOTTEST CONDITIONS AS TEMPERATURES REACH AND SURPASS THE CENTURY MARK AND HUMIDITIES REMAIN HIGH. A HEAT ADVISORY HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA FOR MONDAY AND WILL LIKELY BE EXTENDED THOUGH MUCH OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Special weather statement, Jul 27, 4:14 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 414 PM CDT SUN JUL 27 2008 MSZ062-063-272145- LINCOLN MS-LAWRENCE MS- 414 PM CDT SUN JUL 27 2008 ...STRONG THUNDERSTORM IN EAST LINCOLN COUNTY MOVING EAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF EAST LINCOLN AT 414 PM CDT...MOVING EAST AT 9 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL LAWRENCE AND EASTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 27, 4:17 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 417 PM CDT SUN JUL 27 2008 MSZ054-062-272155- LINCOLN MS-COPIAH MS- 417 PM CDT SUN JUL 27 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHEAST OF WESSON AT 417 PM CDT...MOVING NORTH AT 17 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL COPIAH AND NORTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
Special weather statement, Jul 27, 4:32 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 432 PM CDT SUN JUL 27 2008 MSZ031-033-272200- LOWNDES MS-OKTIBBEHA MS- 432 PM CDT SUN JUL 27 2008 ...CLUSTER OF STRONG THUNDERSTORMS CROSSING EAST OKTIBBEHA AND LOWNDES... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF SESSUMS AT 432 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN OF ONE TO TWO INCHEA ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS AS THEY CROSS HIGHWAY 45 THROUGH MAINLY THE SOUTH HALF OF LOWNDES COUNTY BY 5 PM. PEOPLE IN SOUTHEASTERN OKTIBBEHA AND SOUTHERN LOWNDES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Local storm report, Jul 27, 4:41 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG GRENADA 33.78N 89.81W
07/27/2008 GRENADA MS EMERGENCY MNGR
TREE DOWN ON NORTH MAIN IN GRENADA. TREES DOWN ON GRANT
AND MCCORMICK IN ELLIOT. TREE DOWN ON HWY 8 AT THE
YALOBUSHA RIVER BRIDGE AT HOLCOMB.
0245 PM FLASH FLOOD GRENADA 33.78N 89.81W
07/27/2008 GRENADA MS EMERGENCY MNGR
LOCALIZED STREET FLOODING ON JACKSON AVE AND FAIRGROUND
ROAD.
&&
JFAIRLYSpecial weather statement, Jul 27, 4:42 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 442 PM CDT SUN JUL 27 2008 MSZ057-066-272220- JONES MS-JASPER MS- 442 PM CDT SUN JUL 27 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF SANDERSVILLE AT 442 PM CDT...MOVING SOUTH AT 21 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN JASPER AND EASTERN JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
Special weather statement, Jul 27, 5:17 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 517 PM CDT SUN JUL 27 2008 MSZ057-272300- JASPER MS- 517 PM CDT SUN JUL 27 2008 A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES EAST OF TURNERVILLE...MOVING SOUTHEAST AT 10 MPH. IN ADDITION...HEAVY RAINFALL...WIND GUSTS TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED. PONDING OF WATER WILL OCCUR IN POOR DRAINAGE AREAS. THE STORM WILL REMAIN OVER RURAL JASPER COUNTY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. 7
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 29 min |
| Jul 27, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 53 min |
| Jul 27, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 43 min |
| Jul 27, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 43 min |
| Jul 27, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 42 min |
| Jul 27, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 40 min |
| Jul 27, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 51 min |
| Jul 27, 4:26 PM CDT | Flash Flood Warning | JAN | Leake, Madison, Scott | 94 min |
| Jul 27, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 50 min |
| Jul 27, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 37 min |
| Jul 27, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Jul 27, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 48 min |
| Jul 27, 6:23 PM CDT | Flash Flood Warning | JAN | Lauderdale | 52 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.